Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Longterm coinfection
Jan 28, 2007

I've had both HIV/HepC for around 25+/- years. Never had AIDS and my docs say at the worst I am in stage 1 Hep C and have been there for a long time, possibly just having an inactive virus. Okay, my question is, I have outrageous fatigue. I mean, my t-cells can be up around 1000 and I am still tired... no one knows why. One idea is the brain viral load the other would be the Hep C. No one seems to know and because I am not sick, I guess it's not a big concern. MY question is, would it be worth going off HIV meds and suffering with interferon to possibly get rid of the fatigue? My docs never seem to have a definitive answer... usually the answer is, since you are stable, why bother? I would LIKE to have a job! I feel silly with counts that high and always having to take naps and lay around.

Response from Dr. McGovern

My answer to your question is that I have seen many many patients complain of disabling fatigue that appears to be related to hepatitis C. Fatigue is the most common symptom of this infection.

It is completely reasonable to try a course of pegylated interferon alfa 2a plus ribavirin and see if your virus responds. I would check your viral load before treatment, one month into treatment, and at 12 weeks. If the response is good, then continue. If no response, I would stop since you do not have significant liver disease.

I would also check for autoimmune diseases and thyroid diseases which can cause significant fatigue.



Previous
HEP C
Next
Outcome of Hepatitis C without any type of treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement